MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS SYMFONY; MULTIFOCAL IOLS
Model Number ZXR00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); Visual Disturbances (2140)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: exact date unknown/not provided.Best estimate is during (b)(6) 2020.If explanted; give date: n/a (not applicable).The lens remains implanted.Device evaluation: the device was not returned at the manufacturing site as it remains implanted; therefore; product testing could not be performed, and the customer¿s reported complaint could not be verified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.The search revealed that no similar complaint for this production order number has been received.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was initially reported that a patient was experiencing blurry vision in distance, can only read close up and cannot drive at night with an intraocular lens (iol).The patient had spoken to his surgeon and was told to give it a little more time.Through follow-up, the patient stated he can read the computer screen, phone, and small prints just fine, however, his distance vision is still blurry.He can't see street signs as well, he sees starbursts at night, and tries to avoid driving at night.The patient also mentioned he saw a black dot in his right eye while looking at the computer screen.The patient stated he is looking for a second opinion doctor.Further information was received that the patient is still experiencing blurriness when there is an overcast and see's starbursts during night driving and under certain lighting conditions, 5 months post-operative.The patient reported seeing starbursts with ceiling lights.At this time, the lens remains implanted.No other information was provided.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS SYMFONY
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key10176895
Report Number9614546-2020-00225
Device Sequence Number2850954
Product Code POE
UDI-Device Identifier05050474579095
UDI-Public(01)05050474579095(17)230709
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/30/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/09/2023
Device Model NumberZXR00
Device Catalogue NumberZXR00U0200
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/26/2020
Supplement Date Received by Manufacturer10/25/2020
Initial Report FDA Received Date06/19/2020
Supplement Report FDA Received Date10/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA01/01/2005